New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Weight gain/loss on Lyrica
1 Replies
bementcm - December 27

I have been taking Lyrica since the beginning of 2007. I was on 100 mg twice per day and while many people complained of weight gain while taking it I never experienced this until about a year ago when I was in a research study and my dosage went up to 450 mg/day. I was on thid for about 3 months and then decreased the dosage back down to 200mg/day. I started to gain weight while taking the higher dose and it has continued even though I am not taking as much anymore. I have never in my life had a problem with weight, I eat well and am active but this weight gain in my stomach is just depressing. I have always been very petite but I've gained 20 lbs and it seems to be mostly in my stomach/love handle area. I am thinking about asking my doctor about switching my medication but I am a little scared to because Lyrica works better than anything else ever has. I also heard that since the shelf life of Lyrica is 3 years that it could take that long to lose weight after I stop taking it, is that true? Does anyone have experience with stopping Lyrica and losing or not being able to lose weight? Also, does anyone have experience with the transition between Lyrica and Savella, how difficult is it and in your experience would you say it's worth it?

 

Fantod - December 27

bementcm - Welcome to the board. Gaining weight with Lyrica is not uncommon. I have a friend with Fibromyalgia (FMS) that had the very same experience. She had no problem for a year and then put on about 30 pounds overnight. She is now on Savella and has lost most of the weight. That took her about a year during which she wasn't really focused on her diet all of the time. Your doctor should have been more proactive about addressing the weight gain. And, you should definitely try something else. FMS is difficult enough to handle without a self image problem too.

The transition to Savella did not seem to be a problem for her either. Savella has actually been more effective for her than Lyrica. But, as you know, not everyone has the same reaction to medication. I hope that my comments are helpful.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question